Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2006, 10:34 PM EDT for Mercer County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 10:34 PM EDT (02:34 UTC)
- Expired
- Jun 21, 2006, 11:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:11 PM EDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 3:11 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 311 PM EDT WED JUN 21 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA DURING NEXT FEW HOURS. KEEP HIGHER POPS ACROSS FAR SOUTHEAST ZONES EARLY TONIGHT. SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF FORECAST AREA LATE TONIGHT, SO WENT WITH LIKELY POPS NORTH AFTER MIDNIGHT AND CHANCE ELSEWHERE. FOR THURSDAY CONTINUED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS WITH HIGHS IN THE 80S AND MORE HUMIDITY AS SURFACE DEW POINTS CREEP UP INTO THE UPPER 60S. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A COLD FRONT STRINGING OUT EAST WEST ACROSS THE OHIO VALLEY WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY NIGHT. AS THE FRONT IS DEPRESSED SOUTH OF THE DISTRICT BY SATURDAY JUST A SLIGHT CHANCE OF SHOWERS IS EXPECTED FOR THE SOUTHERN COUNTIES WITH NO SHOWERS IN THE NORTH THROUGH SATURDAY NIGHT. AS THE FRONT MOVES BACK NORTH AS A WARM FRONT SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE DISTRICT FOR SUNDAY THROUGH TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO DISTRICT WEDNESDAY BRINGING DRY WEATHER. && .AVIATION... AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA DURING NEXT FEW HOURS. STILL SOME EMBEDDED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON NEAR HLG AND MGW TERMINALS. EXPECT MAINLY VFR CONDITIONS EARLY TONIGHT WITH SCATTERED CUMULUS AROUND 4000 FEET AND BROKEN CIRRUS ABOVE. SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF FORECAST AREA LATE TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS FOR DUJ AND FKL TERMINALS LATE TONIGHT. ALSO EXPECT MVFR VISIBILITIES IN AREAS OF FOG FOR SOUTHERN TERMINALS AFTER 09Z THROUGH AROUND 13Z THURSDAY. EXPECT GENERALLY VFR CONDITIONS LATE THURSDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...FLASH FLOOD WATCH FOR OHZ048-057 UNTIL 4 PM WEDNESDAY. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 21, 4:33 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 433 AM EDT WED JUN 21 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-220845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 433 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE REGION TODAY AND TONIGHT. AT THIS TIME...THE BEST CHANCE FOR WIDESPREAD ACTIVITY WILL BE LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING. THERE IS THE POTENTIAL FOR STORMS THAT DO DEVELOP TO REACH SEVERE LEVELS. THIS WOULD MEAN LARGE HAIL AND DAMAGING WINDS. KEEP ABREAST OF FUTURE FORECASTS AS CONDITIONS CAN CHANGE RAPIDLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE ON THURSDAY AND INTO EARLY FRIDAY. A COLD FRONT WILL PUSH THROUGH THE AREA BRINGING MORE SHOWERS AND THUNDERSTORMS. ONCE AGAIN...THESE STORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT AND ONCE AGAIN ON THURSDAY AND THURSDAY NIGHT.
In the hours before
Special weather statement, Jun 21, 10:25 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1025 PM EDT WED JUN 21 2006 PAZ007-008-220330- MERCER PA-VENANGO PA- 1025 PM EDT WED JUN 21 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 27 MILES WEST OF FREDONIA...OR ABOUT 18 MILES NORTHWEST OF SHARON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLINTONVILLE...FREDONIA...KENNERDELL...MAURICE K GODDARD STATE PARK...MERCER...POLK...STONEBORO AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL. THE NATIONAL WEATHER SERVICE IS MONITORING THE STORMS FOR A POSSIBLE WARNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:09 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Greene, Washington | 10 hr |
| Jun 22, 12:14 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 61 min |
| Jun 22, 1:12 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 63 min |
| Jun 22, 1:26 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 79 min |
| Jun 22, 4:06 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 22, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 53 min |
| Jun 22, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 58 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 56 min |
| Jun 22, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 59 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 56 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
| Jun 22, 5:59 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Jun 22, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 67 min |
| Jun 22, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jun 22, 6:36 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 22, 6:39 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jun 22, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 62 min |
| Jun 22, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 22, 12:20 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 12:27 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 1:01 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jun 22, 1:09 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 66 min |
| Jun 22, 2:18 PM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 8 hr |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 63 min |
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jun 22, 2:45 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 2:53 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 56 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 22, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 58 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jun 22, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 57 min |
| Jun 22, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 22, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 66 min |
| Jun 22, 5:05 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Jun 22, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 5:31 PM EDT | Tornado Warning | PBZ | Tuscarawas | 44 min |
| Jun 22, 5:41 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 75 min |
| Jun 22, 5:59 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 61 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 55 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 22, 6:26 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.